MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341252 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
09/02/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Future explant date: (b)(6) 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent primary breast augmentation with a 440cc mentor memoryshape breast implant experienced left sided rupture post procedure.As a result, explant is planned for (b)(6) 2023.
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on january 17, 2024.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on december 28, 2023.In addition to the issues reported previously, the patient also experienced several unexplained systemic symptoms post procedure.The exact nature of the symptoms was not provided.See 1645337-2024-00710 for contralateral prosthesis report.The impacted product was received by the failure analysis lab on january 5, 2024.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The lot and serial number were clarified with receipt of the device.The lot number is 6915637, and the serial number is (b)(6).Reason for device explant and/or reoperation: generalized illness / rupture.H6 health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on april 3, 2024.In addition to the issues reported previously, the patient had several implant related surgeries prior to explant.Bilateral total capsulectomy, bilateral removal of implants, and bilateral mastopexy with reconstruction of pectoralis major muscle without replacement was performed with explant.Manufacturer¿s reference number: (b)(4).